MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202166241P0
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the fragments of the product were available.The fragments were visually inspected by the qa manager on september 3, 2021.Results are as follows: " the box arrived open.The 2 lids have been removed, only the external lid is available.The identifications are the same on the labeling of the box and the labelling of the external cover and the patient set.The product is not complete, only a part of the legs and the body is available.It corresponds to a hemashield gold knitted bifurcated prosthesis, which after measurement by an experienced technician, corresponds to a m002020851890 (mdv1809e ).Body measurement 17.9mm leg measurement 8.5mm the product in the box is non-compliant as the expected product was a hemashield platinum woven bifurcated prosthesis m00202166241p0 (wdv2412e).The fragment of the product is physically rejected" thereview of historical data indicated that no other similar complaint was reported for the same sterilization lot number.The device history records review concluded that there was no nonconformance / planned deviation in relation with the event reported.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.An internal non-conformity report has been initiated in order to investigate the root cause and take appropriate corrective actions if necessary.
 
Event or Problem Description
The customer felt that the texture of the graft was different from usual.The customer wanted to know why if the material of the product was changed.The customer performs surgery with hemashiled/hemagard/intergard products every day.The graft was successfully implanted to the patient and the remaining part can be returned.It was known during the preliminary investigation on that the customer felt that the surface of the graft was different.The hemashield graft selected is 'woven' but the surgeon said that he felt it seemed like 'knitted'.The current patient condition is good, there is no blood loss during surgery and there was no transfusion complaint # (b)(4).
 
Event or Problem Description
See initial mfg report # 1640201-2021-00029.Complaint #(b)(4).
 
Additional Manufacturer Narrative
(3331/4245) a review of manufacturing records (mfg operations traceability) allowed us to make the assumption that a possible inversion occurred at the primary packaging step between a knitted product and a woven product leading to a mislabeling of two products.The traceability investigation, it is assumed that two knitted products might contains, inside the sterile inner packaging a woven product.The references of two products identifying are as follows: product ref : m002020851890 lot : 20c04 sn: (b)(6) and product ref m002020851890 lot 20c04 sn (b)(6).As requested in the product non-conformity report opened for this issue, a health hazard evaluation (hhe) has been initiated concerning the two products involved by the issue.As part of the health hazard evaluation a medical review was performed.The conclusions are as follows : "the event describes the use of a hemashield gold knitted bifurcated graft instead of a hemashield platinum bifurcated graft as indicated in the outer packaging.Both are indicated for the abdominal anatomy and for use in aneurysm repair.However more peri-operative oozing of blood through the graft could be observed and that is the most important reason some surgeons prefer to use the woven vascular grafts in this anatomy.In this case, no oozing was observed and the graft performed as expected.The second issue is the size mismatch: body diameter of 18 vs 24mm and legs diameter of 9 vs 12mm of the originally chosen graft.It is surprising the mismatch was not identified by the physician during the procedure.The assumption is that the diameter chosen was bigger than the anatomy encountered during the surgery and the mismatch was not clinically significant when the mislabeled product was used despite it being smaller in diameter.The surgeon, despite perceiving what he described as ¿a different texture¿, proceeded in using the graft and it remained implanted.A significant size mismatch could cause a disruption of the vascular anastomosis in the long term, creating a pseudo-aneurysm." (25) the conducted investigation concluded that the product involved in the complaint was not conform due to a product mislabeling occurring because the instruction describing the methodology of re-treatment at primary packaging to be followed was insufficient and created some confusion.A capa has been initiated in order to take appropriate actions.
 
Additional Manufacturer Narrative
Following the health hazard evaluation (hhe) and the investigations, a recall was initiated on (b)(6) 2021 to withdraw the suspect products (2) from the market.Please note that two (2) devices are suspected and are located in the united states.
 
Event or Problem Description
See mfg reports # 1640201-2021-00029.Complaint #(b)(4).

Brand Name
HEMASHIELD PLATINUM WOVEN BIFURCATED
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
philip gaillard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key12453641
Report Number1640201-2021-00029
Device Sequence Number3935812
Product Code MAL
UDI-Device Identifier00384401018520
UDI-Public(01)00384401018520
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM00202166241P0
Device Catalogue NumberM00202166241P0
Device Lot Number20C04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/19/2021
11/22/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/11/2021
12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown